Tornadoes · United States · Tennessee · 2021

EF1 tornado, Middle Fork to Reagan, Tennessee, March 27, 2021

From Middle Fork to Reagan, this EF1 tornado ran 3.0 miles across Henderson County on March 27, 2021, touching down at 4:38 PM CDT and reaching 300 yards wide. It killed nobody, and did $100,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
March 27, 2021
Touchdown
4:38 PM CDT (21:38 UTC)
Lifted
4:44 PM CDT (21:44 UTC)
On the ground
6 minutes
Path length
3.0 miles (4.8 km)
Path width
300 yards (274 m)
Deaths
0
Injuries
0
Property damage
$100,000
County
Henderson County
Touchdown point
35.530, -88.528
Lift-off point
35.540, -88.477
Record number
2103271538-01

What the Weather Service recorded

A warm front lifted north across the Mid-South during the morning hours of March 27th. Numerous thunderstorms resulted in heavy rain near the Tennessee/Mississippi line and some flash flooding along with an isolated damaging wind report. The front continued to lift north during the morning along with the complex of showers of thunderstorms. After a brief break during the early afternoon, thunderstorms started to redevelop in the moist and unstable airmass across east-central Arkansas, Southwest Tennessee, and Northeast Mississippi. Initially, storms developed in clusters with large hail, several weak tornadoes, and flash flooding from eastern Arkansas to the Tennesee River in West Tennessee. The clusters of storms gradually transitioned into a line with mainly damaging winds stretching from the Tennessee/Mississippi line into Northeast Mississisppi from the evening of March 27th into the early morning hours of March 28th.

The tornado developed near the Chester/Henderson County line. The first observed damage was uprooted trees along Mifflin Road. The tornado moved east, and crossed Boss Wadley Road. Trees were uprooted, and some trunks were snapped in this area. The most significant damage occurred near Highway 22A and Middlefork Road. A home lost part of its roof, several storage buildings were damaged or destroyed, and a tree fell on another home damaging its roof. Last observed damage occurred east of Highway 22A. This tornado was broad and relatively disorganized for much of its lifetime. Peak winds were estimated at 100 mph.

A brief tornado uprooted trees along Highway 104 northwest of Reagan.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

3 minutes of warning. NWS MEG issued a tornado warning for this county at 21:35 UTC, 3 minutes before the tornado touched down, in force until 21:52 UTC.

The county was under a tornado watch, issued at 18:51 UTC and running to 02:00 UTC.

Issued (UTC)ExpiredProductOffice
10:00 UTC08:02 UTCFlash Flood WatchMEG
14:33 UTC19:30 UTCFlash Flood WarningMEG
18:51 UTC02:00 UTCTornado WatchMEG
21:05 UTC21:45 UTCSevere Thunderstorm WarningMEG
21:35 UTC21:52 UTCTornado WarningMEG
22:05 UTC01:23 UTCFlood AdvisoryMEG
01:04 UTC01:45 UTCSevere Thunderstorm WarningMEG
01:23 UTC07:08 UTCFlash Flood WarningMEG
01:43 UTC02:30 UTCSevere Thunderstorm WarningMEG
02:03 UTC06:20 UTCTornado WatchMEG
02:58 UTC03:45 UTCSevere Thunderstorm WarningMEG
03:42 UTC04:11 UTCTornado WarningMEG
04:09 UTC05:00 UTCSevere Thunderstorm WarningMEG
04:25 UTC04:39 UTCTornado WarningMEG
04:54 UTC05:37 UTCSevere Thunderstorm WarningMEG

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:55 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the tornado touched down at Mar 27, 2:16 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Mar 27, 2:16 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
216 PM CDT Sat Mar 27 2021

.DISCUSSION...
A complex convective setup for the remainder of the afternoon,
with respect to timing of thunderstorm initiation. A weak
shortwave trof, evident on GOES water vapor imagery lifted across
AR into southeast MO late in the morning. With cool and relatively
stable outflow over west TN from this morning's rainfall, this
shortwave had little effect, other than to sustain showers near
the MO bootheel. KNQA VAD wind profiler showed winds backed
briefly, then winds veered in response to the shortwave. With this
feature now past, SSW boundary layer flow at early afternoon was
not lending toward particularly high SRH values.

Temps in the lower 80s and dewpoints near 70 should support mixed
layer CAPE near 2500 J/kG over north MS, southwest TN and east
central AR through sunset. Storm intuition may be a little
disorganized in location at first, but should cluster and organize
around subsequent outflow boundaries. As, or perhaps before,
mixed layer CAPE begins to slowly decrease, 0-6km bulk shear will
increase to near 60 knots, aiding storm organization and hail
threat. Areas of locally-enhanced helicity near outflow boundaries
may support a tornado or two in the moderately unstable airmass
through midevening. A gradual transition to a QLCS is expected mid
to late evening, with damaging winds, and short-lived QLCS
tornadoes possible. Up-line cell training and precipitable water
values near 1.8 inches will support high rainfall rates and flash
flooding.

The convective line should exit northeast MS near or shortly after
sunrise Sunday, with cool and dry candidness prevailing across
the Midsouth.

Modest moisture return will occur Tuesday afternoon and evening,
in advance of a deep longwave trof developing over the middle
portion of the CONUS. Steep midlevel height falls will accompany a
cold frontal passage through the Midsouth early Wednesday morning.
Given the lack of instability, severe storms are not anticipated
Tuesday night/Wednesday morning.

Cool and dry conditions will prevail late in the week, as upper
level flow transitions from northwesterly to zonal. Rural areas
to the north and east of Memphis may see nighttime lows near
freezing, near to just a little earlier than our average last
spring freeze dates.

PWB

&&

.AVIATION...
18Z TAF

Most of the activity has shifted north and east for now. Latest
satellite does show some pockets of clearing but cigs will
generally stay MVFR criteria. Storms will likely develop over
portions of North MS along the southern extent of the outflow
from this morning's activity. A cold front will also push through
tonight bringing with it a greater coverage of showers and storms
across the Mid- South. Southerly/Southwesterly winds will pick up
as this front moves through 10-15kts with gusts nearing 25kts.
Precip will end from west to east as early as 09/10z for JBR.
Winds will swing back to the northwest with cigs starting to
improve.

17

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Sunday morning for Craighead-
     Crittenden-Cross-Lee AR-Mississippi-Phillips-Poinsett-St.
     Francis.

MO...Flash Flood Watch through Sunday morning for Dunklin-Pemiscot.

MS...Flash Flood Watch through Sunday morning for Alcorn-Benton MS-
     DeSoto-Marshall-Prentiss-Tate-Tippah-Tishomingo-Tunica-
     Union.

TN...Flash Flood Watch through Sunday morning for Benton TN-Carroll-
     Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
     Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
     McNairy-Obion-Shelby-Tipton-Weakley.

&&
Hazardous weather outlook, Mar 27, 3:03 PM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
303 PM CDT Sat Mar 27 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-282215-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
303 PM CDT Sat Mar 27 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

There is a Slight to Enhanced Risk of severe thunderstorms over
the Midsouth through late tonight. Primary severe weather threats
include flash flooding and damaging winds. There is also a threat
of tornadoes and large hail, mainly before midnight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Near freezing temperatures will be possible Thursday and Friday
mornings over northwest Tennessee.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely through late tonight.

PWB

In the hours before

Local storm report, Mar 27, 1:21 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
121 PM CDT SAT MAR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     FLASH FLOOD      SAVANNAH                35.22N  88.24W
03/27/2021                   HARDIN             TN   FIRE DEPT/RESCUE

            FLOODING ACROSS COBBLESTONE DR JUST NORTH OF SAVANNAH,
            TN. ROAD IMPASSABLE.

&&

MGW
Local storm report, Mar 27, 1:23 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
123 PM CDT SAT MAR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 AM     FLASH FLOOD      SAVANNAH                35.22N  88.24W
03/27/2021                   HARDIN             TN   FIRE DEPT/RESCUE

            FLOODING ACROSS GLENDALE ROAD NEAR HWY 69 JUST NW OF
            SAVANNAH, TN. ROAD IMPASSABLE.

&&

MGW
Local storm report, Mar 27, 1:30 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
130 PM CDT SAT MAR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     FLASH FLOOD      NE SELMER               35.17N  88.59W
03/27/2021                   MCNAIRY            TN   SOCIAL MEDIA

            FLOODING AT SELMER CITY PARK.

&&

MGW
Special weather statement, Mar 27, 3:45 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Memphis TN
345 PM CDT Sat Mar 27 2021

ARZ028-TNZ048-049-272115-
Mississippi AR-Tipton TN-Lauderdale TN-
345 PM CDT Sat Mar 27 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 PM CDT
FOR...

Southwestern Mississippi County in eastern Arkansas...
Central Tipton County in western Tennessee...
Southwestern Lauderdale County in western Tennessee...

At 345 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Bassett, or near
Wilson, moving northeast at 25 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southwestern Mississippi...central Tipton and southwestern
Lauderdale Counties should monitor this storm closely.

LAT...LON 3545 9010 3558 9017 3570 8987 3553 8974
TIME...MOT...LOC 2045Z 244DEG 22KT 3552 9008

KRM
Special weather statement, Mar 27, 3:50 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Memphis TN
350 PM CDT Sat Mar 27 2021

TNZ050-052-053-090-272115-
Hardeman TN-Chester TN-Madison TN-Haywood TN-
350 PM CDT Sat Mar 27 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 PM CDT
FOR...

Northern Hardeman County in western Tennessee...
West central Chester County in western Tennessee...
Southwestern Madison County in western Tennessee...
Southeastern Haywood County in western Tennessee...

At 350 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Cloverport, or 10
miles northwest of Bolivar, moving northeast at 25 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northern Hardeman...west central Chester...southwestern
Madison and southeastern Haywood Counties should monitor this storm
closely.

LAT...LON 3534 8912 3545 8920 3564 8885 3539 8870
TIME...MOT...LOC 2050Z 238DEG 22KT 3541 8909

KRM
Special weather statement, Mar 27, 4:15 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Memphis TN
415 PM CDT Sat Mar 27 2021

TNZ048-049-272145-
Tipton TN-Lauderdale TN-
415 PM CDT Sat Mar 27 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 PM CDT
FOR...

Northeastern Tipton County in western Tennessee...
Southwestern Lauderdale County in western Tennessee...

At 415 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Fort Pillow State
Park, moving northeast at 30 mph.

People in northeastern Tipton and southwestern Lauderdale Counties
should monitor this storm closely.

LAT...LON 3561 8951 3555 8985 3557 8989 3562 8991
      3562 8990 3564 8985 3566 8985 3567 8986
      3565 8990 3566 8990 3567 8989 3581 8962
TIME...MOT...LOC 2115Z 241DEG 27KT 3562 8982

MJ

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Little Rock, AR (KLZK), 12:00Z

9.6 hours before the tornado, 153 km from the path. March 27, 2021.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 265 joules per kilogram, CIN -202, lifted condensation level 853 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-03-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 180 square meters per square second, 0 to 6 km bulk shear 52 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
265 J/kg
Mixed-layer CIN
-202 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
52 kt
0-1 km bulk shear
22 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4
0-3 km lapse rate
3.0 K/km

Open this sounding in Storm Lab

Little Rock, AR (KLZK), 00:00Z

2.4 hours after it, 153 km from the path. March 28, 2021.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 894 joules per kilogram, CIN -17, lifted condensation level 1261 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-03-28The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 64 square meters per square second, 0 to 6 km bulk shear 79 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
894 J/kg
Mixed-layer CIN
-17 J/kg
Surface CAPE
2818 J/kg
Mixed-layer LCL
1261 m above ground
0-6 km bulk shear
79 kt
0-1 km bulk shear
15 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.7
Supercell composite
8.7
0-3 km lapse rate
7.1 K/km

Open this sounding in Storm Lab

The radar

The Memphis radar (KNQA), 126 km away, was scanning. The volume nearest the touchdown began at 21:38 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
21:30 UTCTSTM WND DMG3 W Jacks CreekChester, TNSEVERAL LARGE TREES DOWN BETWEEN JACKS CREEK AND HENDERSON.
21:35 UTCTSTM WND DMG2 Sw LexingtonHenderson, TNHOUSE PARTIALLY DESTROYED AND SEVERAL TREES DOWN HWY 22 SOUTHWEST OF LEXINGTON NEAR COMMUNITY OF MIDDLEFORK. POSSIBLE TORNADO.
21:35 UTCTSTM WND DMGSw LexingtonHenderson, TNHOUSE PARTIALLY DESTROYED AND SEVERAL TREES DOWN HWY 22 SOUTHWEST OF LEXINGTON. POSSIBLE TORNADO.
21:35 UTCTORNADOLexingtonHenderson, TN5 STRUCTURES WITH MAJOR DAMAGE AND 3 WITH MINOR DAMAGES. NUMEROUS TREES AND POWER LINES DOWN.
21:43 UTCHAIL 1.753 S LexingtonHenderson, TNGOLF BALL SIZED HAIL IN THE PINE LAKE AREA.
21:50 UTCTSTM WND DMGJacks CreekChester, TNSEVERAL TREES DOWN AND POWER LINES DOWN ON HIGHWAY 22A AND MIDDLEFORK ROAD.
21:59 UTCHAIL 1.75ReaganHenderson, TNGOLFBALL SIZED HAIL IN SHADY HILL AREA.
22:00 UTCHAIL 1Scotts HillHenderson, TNQUARTER SIZED HAIL.
22:02 UTCTSTM WND DMGReaganHenderson, TNSTRUCTURAL DAMAGE NEAR TOWN OF REAGAN. POSSIBLE TORNADO.
22:12 UTCTORNADO3 E DecaturvilleDecatur, TNVIDEO OF A BRIEF TORNADO EAST OF DECATURVILLE.
22:15 UTCHAIL 1ParsonsDecatur, TNQUARTER SIZED HAIL.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2021 tornado in TennesseeEvery tornado in Tennessee since 1950Warnings in force in Tennessee nowThe forecast where you are

The other tornadoes of March 27, 2021

18 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
March 274:54 PM CDTEF0Henderson, TN0.650$10,000
March 275:12 PM CDTEF0Decatur, TN0.575
March 276:01 PM CDTEF0Mississippi, AR0.750$10,000
March 276:06 PM CDTEF2Cherokee, TX20.5500$75,000
March 276:11 PM CDTEF0Mississippi, AR1.180$35,000
March 276:16 PM CDTEF0Cross, AR0.550
March 276:21 PM CDTEF1Mississippi, AR3.9100$75,000
March 276:37 PM CDTEF1Mississippi, AR to TN4.9150$40,000
March 276:58 PM CDTEF2Rusk, TX22.33001$260,000
March 277:08 PM CDTEF1Madison, IL5.3700
March 277:38 PM CDTEF2Panola, TX15.81,60013$1.5 million
March 278:08 PM CDTEF1De Soto Parish, LA3.5480
March 278:22 PM CDTEF1De Soto Parish, LA12.0675$110,000
March 278:23 PM CDTEF2Arkansas, AR18.6600
March 2710:22 PM CDTEF2Drew, AR1.6400$300,000
March 2710:45 PM CDTEF1Tate, MS2.0100$200,000
March 2711:26 PM CDTEF0Bolivar, MS0.435$50,000
March 2711:46 PM CDTEF2Bolivar, MS2.950$250,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.